Alert archive / California / Flash Flood Warnings in 2001

Flash Flood Warning 14, NWS San Diego, CA

September 2, 2001Riverside County, California

NWS San Diego, CA issued this flash flood warning at Sep 2, 2001, 4:34 PM PDT for Riverside County, California. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2001, 4:34 PM PDT (23:34 UTC)
Expired
Sep 2, 2001, 6:00 PM PDT
In force
86 min
Issued by
NWS San Diego, CA
Area
Whole counties

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2001-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2001-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-493 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 022336
FFWSAN
CAC065-030100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
434 PM PDT SUN SEP 2 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOOTHILLS OF NORTHWESTERN RIVERSIDE COUNTY IN SOUTHERN
  CALIFORNIA
  THIS INCLUDES THE CITY OF BEAUMONT

* UNTIL 600 PM PDT

* AT 430 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN OVER BEAUMONT. THE STORM WAS NEARLY STATIONARY...THOUGH
  IT WAS BUILDING VERY SLOWLY TO THE WEST AND SOUTHWEST.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL CONTINUE NEAR
  BEAUMONT AND CHERRY VALLEY AND WILL GRADUALLY SPREAD INTO EASTERN
  PARTS OF MORENO VALLEY. FLOODING WILL OCCUR ALONG CREEKS AND
  OTHER LOW-LYING AREAS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

$$

LAT...LON 3401 11717 3376 11707 3394 11664 3403 11667

MAXWELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:05 PM PDT, 3 hours 29 minutes earlier.

Area forecast discussion, Sep 2, 1:05 PM PDT, 3 hours 29 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PDT SUN SEP 2 2001

                             ...SYNOPSIS...
AFTER THE MOUNTAIN AND DESERT THUNDERSTORM OUTBREAK TODAY...MOISTURE
FROM THE DECAYED REMNANTS OF HURRICANE FLOSSIE WILL BRING SOME MORE
THUNDERSTORMS MONDAY. HOWEVER...A TREND TOWARDS DRIER SOUTHWEST FLOW
ALOFT WILL BRING FAIR WEATHER TUESDAY...OTHER THAN SOME COASTAL LOW
CLOUDS AND FOG. STRENGTHENING HIGH PRESSURE ALOFT WILL BRING HOT
WEATHER INLAND WEDNESDAY THROUGH NEXT WEEKEND.

                            ...DISCUSSION...
THIS WILL BE A QUICK EARLY AFD DUE TO THE NEED TO WATCH THE TSTORMS
THIS AFTERNOON. UP TO 1/2 INCH HAIL OCCURRED OVER WRIGHTWOOD BEFORE
NOON...AND AN NUMEROUS TSTORMS WITH HEAVY RAIN ARE OCCURRING OVER
THE MTNS. SKYWARN HAS JUST BEEN ACTIVATED FOR SAN DIEGO COUNTY WITH
ATTEMPTS BEING MADE FOR SAN BERN COUNTY.

12Z ETA K-F SHOWS WIDESPREAD CONVECTION FOR MONDAY DESPITE SOME
DRYING ALOFT...THOUGH ETA IS WETTER THAN AVN. SO...I HAVE 30 POPS
FOR MOST MTN AREAS. PRECIP APPEARS UNLIKELY TUESDAY. BY AROUND LATE
TUESDAY...THE SHORTWAVE TO OUR N/NW WEAKENS AND LIFTS OUT OF OUR
AREA ALLOWING THE DESERT SW HIGH PRESSURE CELL TO STRENGTHEN. THE
CLOSED LOW PROGGED TO BE OUT AROUND 135-140 DEG W IS PROGGED TO STAY
OUT THERE LATE IN THE WEEK...SO THAT SHOULD SOLIDIFY THE WARM
PATTERN FOR HERE.

.SAN...FLASH FLOOD WATCH FOR MTNS/DESERTS UNTIL 6 PM...SEE LAXFFASAN.

MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 1:28 PM PDTFlash Flood WarningSGXSan Diego92 min
Sep 2, 3:55 PM PDTFlash Flood WarningSGXSan Bernardino2 hr

Nearby

Flash Flood Warnings in California, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.